Cutaneous T-cell lymphoma emerging during long-term dupilumab therapy in a patient with longstanding atopic diathesis: diagnostic challenges and mechanistic considerations.
Samantha Mills, Ryan Geist, Phuong Daniels et al.
✦ AI-curated · Sources linked
Case in brief
A woman in her 40s with a long history of atopic dermatitis developed patch-stage mycosis fungoides after over 5 years of stable dupilumab therapy. Initially, biopsies indicated spongiotic dermatitis without signs of lymphoproliferative disorder. However, she later presented with a rapidly progressing, intensely pruritic eruption of erythematous scaly plaques. A repeat biopsy confirmed an epidermotropic atypical lymphoid infiltrate consistent with mycosis fungoides.
What made this case unusual
The emergence of cutaneous T-cell lymphoma during long-term dupilumab therapy in a patient previously stable with atopic dermatitis presents a diagnostic challenge.
Diagnostic / clinical pearl
Clinicians should reassess patients with atopic dermatitis who develop atypical features or rapid progression, as this may indicate an underlying malignancy.
Why it matters
This case suggests that dupilumab may unmask previously unrecognized cutaneous T-cell lymphoma, warranting further investigation into its effects on lymphoproliferative disorders.